MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC+ REPLACEMENT RING SZ24; PROSTHESIS, HIP

ZIMMER BIOMET, INC. RINGLOC+ REPLACEMENT RING SZ24; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical product(s): 650-1057 cer bioloxd option hd 36mm 2934973; 650-1066 cer opt type 1 tpr sleve 0mm 2920992; pt-116056 regen/rnglc+ ltd 56mm sz 24 240160; 010000994 g7 apical hole plug 6102385; 51-108080 tprlc 133 mp t1 pps so 8x101mm 6006745; 103532 ti low profile screw 6.5x25mm 181420; ep-105894 epoly rlc 36mm 10deg sz24 842180.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2020 - 00293 shell, 0001825034 - 2020 - 00294 hole plug, 0001825034 - 2020 - 00295 taper, 0001825034 - 2020 - 00296 screw, 0001825034 - 2020 - 00298 liner.
 
Event or Problem Description
It was reported that patient underwent right revision and subsequently, patient underwent another revision a year and a half later due to infection.All components were removed and a cement spacer implanted.Attempts were made to obtain additional information; however, none was available.
 
Additional Manufacturer Narrative
Reported event was confirmed by review of medical records and radiographs provided.Preoperative notes state patient presents with right lower extremity pain and weakness, leg gave out, he fell, was seen in emergency room.Pt using a walker.Pain is 9 on 0-10 scale.Pt has known right sided sciatica and lumbar degenerative disc disease.Physical assessment shows no contracture, no effusion, pt does have pelvic obliquity (tilted/misaligned pelvis) with standing.Images taken show right hip tha in place, no subsidence or loosening, no evidence of failure.Left hip degenerative changes, femoral neck fracture with angulation and minimal displacement, degenerative changes versus osteonecrosis.Mild lumbar sacral degenerative changes, lordosis.Admitted to hospital for left femoral neck fracture.The patient was assessed by orthopedic surgeon and right hip does not appear to have caused or contributed to the fall and left hip fracture.Pt then referred to primary care provider.Revision operative record indicates infection, worsening right thigh pain, signs of chronic infection.Onion skinning or reactive bone over the portion of the femur distal to the implant, femur was difficult because of bony sclerotic bridging across the medullary canal.Pre/postop diagnosis: infected right tha, impending femoral shaft fracture.Vancomycin & tobramycin (antibiotics) placed in cement ¿ 3 batches of cement used.Postop: limb lengths were symmetrical, rom full flexion, abduction limited to about 20 degrees with impingement of the neck onto the acetabular component.Excellent bone quality, estimated blood loss 450ml, general anesthesia, posterior approach.There was excessive scar tissue in the hip which was debrided.Specimens sent for cultures: reamings of the femur (results not provided).Patient transported to recovery in stable condition.50% flatfoot partial weight bearing with walker until gains better control of leg.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RINGLOC+ REPLACEMENT RING SZ24
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9608261
Report Number0001825034-2020-00297
Device Sequence Number19502435
Product Code LPH
UDI-Device Identifier00880304455078
UDI-Public00880304455078
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K070369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue Number106024
Device Lot Number304650
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight95